Burning feeling bp meds or what? - British Heart Fou...

British Heart Foundation
19,775 members13,466 posts

Burning feeling bp meds or what?

lettingoffsteam
lettingoffsteam

I was diagnosed with very high blood pressure in March with no prior history.Follow up tests showed mild lvh and a mild sclerosis of the aortic valve with mild thickening of the mitral valve.Everything else was OK and doctors said the heart changes were minimal. I was given ramipril and amlodipine in the hospital and I currently take 5mg of each.From early on I have suffered from a burning sensation which can occur on my left chest, arms, under my chest and even in isolated little patches on one arm.I have found that it can come on at any time and activity levels do not affect it at all.It can also last for over a day at a time, moving about my upper body.It can be relieved by applying a cold flannel. I have twice been to A&E with this and both times told it is not of cardiac origin.I get no other symptoms such as breathlessness or pressure. I went to the GP yesterday on the back of a hospital visit and she will be referring me to a hypertension specialist to get advice on changing my meds.I should also mention that I have got swollen ankles, a rash on my right shin and I have been getting panic attacks. Does anyone have any experience of these symptoms with either ramipril or amlodipine and what they did next? Thanks.

18 Replies
oldestnewest

Have you tried to check for GERD? I don’t think it’s something serious so if doctors told you you’re okay, then you’re okay :) it can be side effects of your medication too, and usually it’s no need for concern but then again I am not a doctor. One more possibility could be anxiety because I get the exact same symptoms. Wish you with the best of luck! I advice you to check if you have any possible allergies to any ingredients in your medications

Hi SxufferingSxoul can you tell me more about your symptoms? GERD has been mentioned and I am trying an antacid but I don't think that would affect my arm on it's own which it does sometimes.The GP is assuming side effects.Last night and Wednesday night I woke early with a racing heart and burning came on.On Wednesday I went to the hospital and they said no heart involvement.I went once before in June and they said the same thing.My anxiety has been blamed but before I was on meds I got anxious but I never felt burning pains.I would have been seeking help if I had.

Anxiety can cause new symptoms every day if it’s really bad. I always wake up with a racing heart, sometimes faint too, and I have always had burning in my chest and left arm that usually worsens after a panic attack. I have blood pressure issues too but it’s genetic, sometimes my left chest, neck and left arm goes numb too and I have also been told that it had nothing to do with my heart, but it had something to do with anxiety. Our subconscious mind always stores unwanted info and sometimes releases fear in the form of physical symptoms. There are sooo many things that cause burning, vitamin deficiencies, allergies, etc.. I think you should do a test for any vitamin deficiencies, because they can cause such scary symptoms that you wouldn’t think they can cause, usually when a doctor can’t find a diagnosis for certain symptoms like ours, vitamin deficiencies or anxiety are to blame.. I watched a video of Dr. Berg explaining how symptoms that doctors cant find a diagnosis for, are usually caused by vitamin deficiencies or mineral deficiencies, and that these deficiencies are the ones most responsible for causing over 1000 diseases in our body. Oh also, have you checked your thyroid gland? Issues with it cause weird symptoms too.

Thank you for sharing that...I appreciate it.Personally I think it's a drug allergy as I have a rash as well.The doctors have been so resistant to trying other meds and yet there are loads to choose from.My GP is concerned I could get other side effects hence her referral to a specialist. My thyroid tests came back normal by the way.I hope you get answers soon.

No problem, I am more than happy to try to help anyone, my mother had burning issues like you too, and rashes, a lot of them... turns out it was all an allergy to some drug she was taking for hormonal in balance. But allergies to any medications, even heart ones can cause rashes and the burning you are talking about.

Yes burning is mentioned but when it is in the left chest I fear the worst.Before my diagnosis of high bp.I had no chest pain or burning whatsoever even though my bp.was stupidly high.Its just been dragging on for five months now and I am running out of resources.

Aww, don’t worry! You will be fine, I am saying this with all honesty, not as a compliment :) You might be 4 times my age, but that doesn’t mean I won’t help, age is just a number! Doctors wouldn’t let you go home if they suspected something serious, but once again, I can list the possible causes of your burning.

- Allergy (we both now think that)

- mineral/vitamin deficiency

- Just anxiety, it can be as debilitating as any other illness.

- side effects of the medication excluding the rashes.

I hope you find relief soon, this is really awful :(

Thanks SxufferingSxoul

MichaelJH
MichaelJHHeart Star

My money is on the amlodipine! It is a CCI (calcium channel inhibitor) and is well l own for causing odema, and the rash is potentially a knock on effect. I got quite severe odema with it and gave it up. Another CCI, Diltiazem, did not cause odema but did cause dizziness and nausea! :( I currently take lisinopril [ACE inhibitor like Ramipril] and Bisoprolol (a beta blocker). Run things past your GP. Good luck!

Thanks Michael.I did ask my pharmacist and she said she thought amlodipine was to blame.Thing is it is very effective at lowering bp and mine was huge at 244/133.I was on 10mg initially with 5mg of ramilpril and the burning was pretty severe but it is still present most of the time.Also keep waking with racing heart...around 90-100 bpm and then burning kicks in.The last bout on Wednesday took me to hospital but they say it is not cardiac.I hope the specialist referral will help.

MichaelJH
MichaelJHHeart Star in reply to lettingoffsteam

I didn't find Amlodipine that effective whereas Bisoprolol definitely is for me. But then are all different! 🌝

Really, that's interesting.I'm so new to all this but I hope I will get it sorted soon as it can be unbearable to deal with.

Try googling side effects of the drug.

Thing is both drugs can cause the same symptoms...apart from the swelling which is definitely amlodipine.It's very frustrating!

When I checked my med, Bisoprolol & Flecainaide, they can cause the symptoms of AF 😱 You can’t make it up! Saw an article the other day where a woman was losing her hair😱 Bisoprolol 😱 Gawd. I watch this space as they say.

Thing is it scares the hell out of me.I've been to A &E twice with this and it's been going on for five months now.Having chest pain which has no explanation is really scary.

Have you thought of doing meditation and yoga? Not easy at first.

Well I have been going to a meditation class for a few weeks and my CBT therapist has set me some breathing exercises but I am still really struggling with this burning thing.I can be doing quite well, getting on with stuff and then it hits and immediately I am on high alert.I've had five months of this and it's terrible.

You may also like...